# SDR 2003FA0001129

- Difficulty date: October 31, 2003
- Submitted: October 31, 2003
- Operation: General aviation
- Aircraft: N39541
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887104
- Aircraft time: 2,633 hours
- System (JASC): 2730 · Elevator Control System
- Part: Turnbuckle
- Part number: MS21260S4LH
- Part serial: NA
- Condition: Corroded
- Location: Elevator Cable
- Part time: 2,633 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOT DEPARTED SMALL AIRPORT AND CLIMBED TO 1000 FT.   WHEN THE PILOT LEVELED HIS ALTITUDE, HE REALIZED THAT HE HAD LOST MOST ALL OF HIS ELEVATOR CONTROL.   HE PERFORMED EMERGENCY LANDING USING ELEVATOR TRIM.   UPON INVESTIGATION, FOUND THAT A TURNBUCKLE IN AN ELEVATOR CONTROL CABLE HAD BROKEN.  THE BREAK WAS DUE TO CORROSION LOCATED BELOW THE SAFETY WIRE WRAPS. OTHER TURNBUCKLES IN THE AREA (APPROX 1 FT) WERE NOT CORRODED.  IT IS BELIEVED THAT A VENTILATION HOSE THAT WAS DIRECTLY ABOVE THE AFFECTED TURNBUCKLE CONTRIBUTED TO THE CORROSION BY ALLOWING CONDENSATION TO DRIP DOWN ONTO THE TURNBUCKLE.
